Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 18, 2021, 12:13 PM EDT for Harrison County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 12:13 PM EDT (16:13 UTC)
- Expired
- Jun 18, 2021, 12:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
County Harrison County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579
WWUS83 KLMK 181613
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
1213 PM EDT Fri Jun 18 2021
KYZ036-037-181645-
Scott-Harrison-
1213 PM EDT Fri Jun 18 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SCOTT AND
NORTHWESTERN HARRISON COUNTIES...
At 1212 PM EDT, radar indicated strong thunderstorms from 6 miles
southwest of Falmouth to 12 miles southwest of Williamstown to 6
miles south of Owenton. Movement was east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Breckinridge, Sadieville, Berry, Longlick, Robinson, Colemansville,
Alberta, Renaker, Rutland, and Boyd.
Torrential rainfall is also occurring with these storms, and may
cause brief localized flooding. Do not drive your vehicle through
flooded roadways.
LAT...LON 3841 8438 3832 8471 3834 8474 3836 8473
3843 8462 3849 8456 3851 8452 3851 8449
3854 8448 3853 8445 3857 8441 3856 8439
3858 8420 3857 8420 3856 8422 3855 8421
3855 8419
TIME...MOT...LOC 1612Z 285DEG 23KT 3863 8443 3848 8467 3844 8485
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 18, 11:35 AM EDT, 38 minutes earlier.
Area forecast discussion, Jun 18, 11:35 AM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1135 AM EDT Fri Jun 18 2021 .Forecast Update... Issued 1135 AM EDT Fri Jun 18 2021 A narrow line of thunderstorms has indeed developed over northern Kentucky along the outflow boundary from the early morning storms to our north. As the atmosphere loses inhibition and gains instability ahead of these storms, with plenty of moisture available, they will likely sweep through the Blue Grass. Have updated the forecast to account for this chance of storms in the Blue Grass between noon and 2pm. Issued at 1037 AM EDT Fri Jun 18 2021 The forecast is on track at this time. Temperatures and humidity, and resulting heat index readings, are the main concerns for the afternoon hours. 14Z temperatures in the forecast are right in line with observations, so won't make adjustments to this afternoon's maximum readings, though the 93-95 we have in southern Indiana may be a bit high depending on how much cloud cover spills southward from convection to the north, plus some patchy cumulus that has already developed. With strong warm air advection, satellite showing a decrease in cloudiness upstream, and HREF cloudcover progs supporting just scattered clouds today, will leave MaxT as is. It will be a hot, muggy afternoon regardless, even if the forecast is off by a couple of degrees. Dew points above 70 have already infiltrated areas around Hoosier National Forest. Readings of 70-75 are still expected this afternoon from southwest Indiana into northwest Kentucky. Heat index readings will be around the century mark. Southwest winds of 10-15 mph with gusts 20-25 mph will at least keep the air moving. Can't rule out isolated thunderstorms north of Interstate 64 late this afternoon into the early evening hours, but most locations should stay dry. Tonight's stormy weather is still expected to be most widespread just to our north from central Illinois through central Indiana to Ohio, but the south edge of the complex of storms may still swing through southern Indiana and north central Kentucky, most likely after midnight. && .Short Term...(Today and tonight) Issued at 255 AM EDT Fri Jun 18 2021 Summer heat returns today as strong SW flow develops ahead of a cold front that won't make it. Modest return flow already setting up, so even with clear skies and dewpoints in the lower 60s, some of our more mixy locations are still in the lower/mid 70s. With this warm start, quickly followed by faster flow aloft mixing down later this morning, temps will be off to the races, especially across southern Indiana. H8 temps across north-central KY and southern IN will warm to ~22C, and with a mixy boundary layer mid-90s will be attainable at the sfc. With moisture advection pushing dewpoints into the lower 70s, that will result in heat indices just over 100 degrees this afternoon in southern Indiana. While a few spots may briefly touch 105, a Special Weather Statement will cover the expected conditions for most everyone. By late afternoon/early evening, the approaching cold front will light up with convection across central Indiana. At this point, most of the action appears to remain to the north of our area of responsibility, but outflow and cold pool processes could push storms farther south. Will carry a likely POP after midnight along and north of a line from near Paoli to Madison, IN, and a chance as far south as Interstate 64. Locally gusty winds will be the main threat from any of these storms. The damaging wind threat could easily increase if convection made an organized southward push, because we'll still have plenty of instability even with the better shear staying solidly to our north. .Long Term...(Saturday through Thursday) Issued at 329 AM EDT Fri Jun 18 2021 Saturday - Sunday: Southern IN/central KY will be situated between two systems heading into the weekend. To the north, a stalled boundary across IA/IL into northern IN/southern MI. Lingering showers/t'storms will be possible to start Saturday associated with departing convective complex working across central IN into southern OH Friday night. This boundary will remain to our north through the weekend with most of the convection along and ahead of this front. Tropical system will be coming onshore along the LA/MS coast to our south and move across MS/AL into the Carolinas by Sunday night. We will be in a sort of a buffer between these two systems, but with plenty of moisture (PWATS between 1.25-1.5" and Td values upper 60s/low 70s) slight chance of an isolated shower or thunderstorm can't be ruled out. Especially across our northern CWA in southern IN/northern KY closer to the boundary. It will remain hot as highs will be in the low 90s on Saturday and near 90 on Sunday but it will feel like the low to upper 90s during the weekend. Monday - Tuesday: Strong sfc cold front will begin to work across the region late Monday into Tuesday morning. Given the current timing, potentially strong storms with heavy rain will likely ahead and along this boundary. It will remain very warm and humid one more day for Monday with highs in the upper 80s to near 90 and Td around 70 before the front arrives. Showers/storms could linger into Tuesday morning but it will be cooler and less humid with highs in the low/mid 70s and dew points dropping into the low/mid 50s. Wednesday - Friday: Strong sfc high will build in over the Ohio Valley for the middle of the week. It will be very pleasant for Wednesday with highs in the mid 70s with plenty of sunshine. High pressure drifts off to the east for Thursday as ridging aloft builds in over the region. Temperatures will warm into the low 80s for the end of the week. Upper level disturbance begins to work along the edge of the ridge late Thursday into Friday. This will bring our next chance of precipitation. && .Aviation...(12Z TAF Issuance) Issued at 707 AM EDT Fri Jun 18 2021 Light south winds and scattered cirrus initially, but we'll see winds increase to a solid 12-15 kt out of the SW once we start mixing, with plenty of 20-25 kt gusts this afternoon. Diurnal cu should remain scattered. We'll lose some of the gustiness after sunset but winds will stay up with the tight pre-frontal gradient overhead. Wind shear is a question mark this evening, but sfc winds should be strong enough that it won't meet thresholds. The tricky part of this TAF set comes after about 04Z, and will depend heavily on the evolution of convection to our north. If those storms are able to organize this evening and develop a cold pool, they will dive southward into SDF and LEX, and possibly HNB as well. This is a very conditional scenario, as there are also solutions that keep all storms well to our north through the night. Will include PROB groups for TS after 04Z at SDF/HNB and 06Z at LEX. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...13 Short Term...RAS Long Term...BTN Aviation...RAS
Hazardous weather outlook, Jun 18, 11:38 AM EDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1138 AM EDT Fri Jun 18 2021 KYZ026>028-045>048-053>057-061>067-070>078-081-082-191545- Ohio-Grayson-Hardin-Nelson-Washington-Mercer-Jessamine-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Hartford, Leitchfield, Elizabethtown, Bardstown, Springfield, Harrodsburg, Nicholasville, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1138 AM EDT Fri Jun 18 2021 /1038 AM CDT Fri Jun 18 2021/ This hazardous weather outlook is for portions of south central Indiana and central Kentucky. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will likely return to the region Saturday through Monday. Some of the stronger storms could produce heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times Saturday through Monday. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>025-029>043-049-191545- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Bullitt-Oldham-Trimble-Henry- Shelby-Franklin-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, and Winchester 1138 AM EDT Fri Jun 18 2021 /1038 AM CDT Fri Jun 18 2021/ This hazardous weather outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...This Afternoon and Tonight. Heat indices could exceed 100 degrees for a few hours this afternoon, especially west of I-75. Thunderstorms will be possible today and overnight. A few strong to severe storms could produce gusty or locally damaging winds and torrential rainfall. Small hail will be possible as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will remain possible Saturday through Monday. Some of the stronger storms could produce heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times today through Monday. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. 13
In the hours before
Special weather statement, Jun 18, 12:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
1213 PM EDT Fri Jun 18 2021
KYZ036-037-181645-
Scott-Harrison-
1213 PM EDT Fri Jun 18 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SCOTT AND
NORTHWESTERN HARRISON COUNTIES...
At 1212 PM EDT, radar indicated strong thunderstorms from 6 miles
southwest of Falmouth to 12 miles southwest of Williamstown to 6
miles south of Owenton. Movement was east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Breckinridge, Sadieville, Berry, Longlick, Robinson, Colemansville,
Alberta, Renaker, Rutland, and Boyd.
Torrential rainfall is also occurring with these storms, and may
cause brief localized flooding. Do not drive your vehicle through
flooded roadways.
LAT...LON 3841 8438 3832 8471 3834 8474 3836 8473
3843 8462 3849 8456 3851 8452 3851 8449
3854 8448 3853 8445 3857 8441 3856 8439
3858 8420 3857 8420 3856 8422 3855 8421
3855 8419
TIME...MOT...LOC 1612Z 285DEG 23KT 3863 8443 3848 8467 3844 8485
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:30 PM EDT | Flash Flood Watch | LMK | Henry, Trimble | 19 hr |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.